What is the best treatment for Severe Post Nasal Drip
I am a 27 year old male. I have had chronic and severe post nasal drip issues for 4-5 years now without any major changes after treatment. I take Rx Allegra D-12 hour allergy meds, as well as Advair 250/50 for asthma which I have had since birth. I'm active in the gym, in good overall health and in the fit body weight category. On a daily basis I have severe drainage and the constant urge to clear the throat. I take my Rx and irriggate with use of a hypertonic salt solution and Neti-Pot twice daily without fail. Usually, by midday, I am able to finally somewhat dry out and seem to have less problems in the afternoons. However, it never completely clears up. I have taken every OTC med you can imagine as well as went to several MDs, all treating it as chronic non-allergic rhinitis and/or sinusitis. 2 year ago I did the complete surgical process through an ENT with a septoplasty, sinoplasty, tonsillectomy and removal of adenoids (adenoids). This was a VERY painful process and didn't seem to work to fix the problem (although my breathing and asthma did improve). I have no known allergens, other than the seasonal pollen and hay fever, of which the Rx seems to work well with. However, this constant drip and clearing of the throat is embarassing and inconvienent, especially since my job demands public speaking daily. There are no periods that are better than others with this and nothing has stopped the drainage. Please Help!
Have your doctors discussed the possibility of acid reflux with you? Acid reflux can cause PND and asthma. With acid reflux respiratory issues, symptoms are worse at night and after getting up.
What nasal sprays are you using? Nasal steroids are very effective for reducing the inflamation (inflammation) that causes the drainage. Doses are tiny compared to oral steroids and very little if any of it gets into your general system.
Also, nasal antihistamines are very effective. Atrovent is a prescription nasal spray that stops the drip.
I hope that gives you some thoughts to discus with your doctor.
What you seem to be having is chronic post nasal drip. Post-nasal drip is mucus accumulation in the back of the nose and throat leading to, or giving the sensation of, mucus dripping downward from the back of the nose. Post-nasal drip can be caused by excessive or thick secretions, or impairment in the normal clearance of mucus from the nose and throat.
Various causes for chronic post nasal drip are allergies, viral infections, deviated nasal septum,chronic sinusitis, adenoid enlargement and diseases like sarcoidosis and GERD.
Please discuss these options with an ENT specialist and get yourself examined for these causes.
You can also OTC antihistaminics like Benadryl for some days and see if they provide relief or not. Some chronic cases may need oral steroids or steroid nasal sprays and antibiotics. These can be taken only after prescription.
Allergic rhinitis may need immunotherapy in chronic cases.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.